Alert archive / Hawaii / High Surf Warnings in 2007
High Surf Warning 6, NWS Honolulu, HI
NWS Honolulu, HI issued this high surf warning at Mar 13, 2007, 3:31 AM HST for 4 counties in Hawaii. It took effect at Mar 13, 2007, 2:00 PM HST. It was in force for 45 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 13, 2007, 3:31 AM HST (13:31 UTC)
- In effect from
- Mar 13, 2007, 2:00 PM HST
- Expired
- Mar 15, 2007, 11:26 AM HST
- In force
- 45 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 13, 7:04 PM HST | HIGH SURF | Pupukea, HI | BEACH AT WAIMEA BAY REPORTED TO BE CLOSED DUE TO HIGH SURF |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Lihue, (PHLI), launched 12:00Z, 1.5 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1080 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WHHW40 PHFO 131331 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 331 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI FROM 2 PM TODAY THROUGH 4 PM WEDNESDAY... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST FACING SHORES OF THE BIG ISLAND FROM 10 PM TONIGHT THROUGH 4 AM THURSDAY... .OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT WILL BE ARRIVING IN ISLAND WATERS THIS AFTERNOON AND TONIGHT. THE LARGE SWELL WILL CONTINUE THROUGH WEDNESDAY...AND THEN DECLINE. HIZ001>003-006>009-012-013-140230- /O.NEW.PHFO.SU.W.0006.070314T0000Z-070315T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 331 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST WEDNESDAY. SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 25 TO 30 FEET...WITH OCCASIONAL SETS TO 40 FEET ON OUTER REEFS. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 18 TO 25 FEET...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS. SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY WEDNESDAY. $$ HIZ017-020-023-026-140230- /O.NEW.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-KONA-KOHALA- 331 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY. SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. $$ BIRCHARD
7 follow-up statements
000 WHHW40 PHFO 131408 CCA CFWHFO COASTAL HAZARD MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HONOLULU HI 407 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI FROM 2 PM TODAY THROUGH 4 PM WEDNESDAY... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST FACING SHORES OF THE BIG ISLAND FROM 10 PM TONIGHT THROUGH 4 AM THURSDAY... .OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT WILL BE ARRIVING IN ISLAND WATERS THIS AFTERNOON AND TONIGHT. THE LARGE SWELL WILL CONTINUE THROUGH WEDNESDAY...AND THEN DECLINE. HIZ001>003-006>009-012-013-140315- /O.COR.PHFO.SU.W.0006.070314T0000Z-070315T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 407 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 4 PM HST WEDNESDAY. SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 25 TO 30 FEET...WITH OCCASIONAL SETS TO 40 FEET ON OUTER REEFS. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL INCREASE THIS AFTERNOON AND TONIGHT...REACHING HEIGHTS OF 18 TO 25 FEET...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS. SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY WEDNESDAY. $$ HIZ017-020-023-026-140315- /O.NEW.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA-KONA-KOHALA- 407 AM HST TUE MAR 13 2007 ...HIGH SURF WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY. SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. $$ BIRCHARD
000 WHHW40 PHFO 140205 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 405 PM HST TUE MAR 13 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM WEDNESDAY... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI THROUGH 4 AM THURSDAY... ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND FROM 10 PM TONIGHT THROUGH 4 AM THURSDAY... .OVERVIEW...A POWERFUL LOW NORTHWEST OF THE ISLANDS THIS PAST WEEKEND GENERATED LARGE OPEN OCEAN SWELLS THAT ARE SPREADING SOUTHEAST THROUGH ISLAND WATERS. THE LARGE SWELL WILL CONTINUE THROUGH WEDNESDAY...AND THEN DECLINE. HIZ019-141515- /O.EXB.PHFO.SU.W.0006.070314T0205Z-070315T1400Z/ MAUI CENTRAL VALLEY- 405 PM HST TUE MAR 13 2007 ...HIGH SURF WARNING IN EFFECT UNTIL 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING THROUGH 4 AM HST THURSDAY. SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. $$ HIZ017-020-141515- /O.EXT.PHFO.SU.W.0006.070314T0205Z-070315T1400Z/ MAUI WINDWARD WEST-WINDWARD HALEAKALA- 405 PM HST TUE MAR 13 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING THROUGH 4 AM HST THURSDAY. SURF ALONG NORTH FACING SHORES OF MAUI WILL BUILD TO HEIGHTS OF 20 TO 25 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. $$ HIZ001>003-006>009-012-013-141515- /O.CON.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 405 PM HST TUE MAR 13 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT THROUGH 4 PM HST WEDNESDAY. SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL INCREASE TONIGHT...REACHING HEIGHTS OF 25 TO 30 FEET...WITH OCCASIONAL SETS TO 40 FEET ON OUTER REEFS. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL INCREASE TONIGHT...REACHING HEIGHTS OF 18 TO 25 FEET...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS. SURF WILL REMAIN ABOVE WARNING LEVEL HEIGHTS THROUGH THE DAY WEDNESDAY. $$ HIZ023-026-141515- /O.CON.PHFO.SU.W.0006.070314T0800Z-070315T1400Z/ KONA-KOHALA- 405 PM HST TUE MAR 13 2007 ...HIGH SURF WARNING REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 AM HST THURSDAY. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BUILD TO HEIGHTS OF 10 TO 15 FEET TONIGHT...AND REMAIN NEAR THOSE HEIGHTS THROUGH WEDNESDAY NIGHT. $$ DONALDSON
000 WHHW40 PHFO 141338 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 338 AM HST WED MAR 14 2007 ...HIGH SURF WARNING FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI THROUGH 4 PM TODAY... ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI AND WEST FACING SHORES OF THE BIG ISLAND THROUGH 4 AM THURSDAY... .OVERVIEW...LARGE OPEN OCEAN SWELLS CONTINUE TO MOVE THROUGH HAWAIIAN WATERS...BUT WILL BE DECREASING TODAY AND TONIGHT. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER DUE TO THE DANGEROUS WAVE ACTION...AND POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ017-019-020-023-026-150215- /O.CON.PHFO.SU.W.0006.000000T0000Z-070315T1400Z/ MAUI WINDWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA- KOHALA- 338 AM HST WED MAR 14 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 AM HST THURSDAY... SURF ALONG NORTH FACING SHORES OF MAUI WILL BE 15 TO 25 FEET THROUGH THIS EVENING...AND THEN DECLINE OVERNIGHT TONIGHT. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO 15 FEET THROUGH THIS EVENING...AND THEN DECLINE OVERNIGHT TONIGHT. ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY EARLY THURSDAY...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH SURF ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY. $$ HIZ001>003-006>009-012-013-150200- /O.CON.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA-MOLOKAI WINDWARD- MOLOKAI LEEWARD- 338 AM HST WED MAR 14 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 4 PM HST THIS AFTERNOON... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE AS HIGH AS 20 TO 30 FEET THIS MORNING...WITH OCCASIONAL SETS TO 35 FEET ON OUTER REEFS. SURF WILL DECLINE THROUGH THIS AFTERNOON...FALLING BELOW 25 FEET BY THIS EVENING. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI OAHU AND MOLOKAI WILL BE AS HIGH AS 15 TO 22 FEET THIS MORNING...WITH OCCASIONAL SETS TO 30 FEET ON OUTER REEFS. SURF WILL DECLINE THROUGH THIS AFTERNOON...FALLING BELOW 20 FEET BY THIS EVENING. ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY TONIGHT...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH SURF ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY. $$ BIRCHARD
000 WHHW40 PHFO 150123 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 323 PM HST WED MAR 14 2007 ...HIGH SURF WARNING FOR NORTH FACING SHORES OF MAUI MOLOKAI AND WEST FACING SHORES OF THE BIG ISLAND THROUGH 6 AM THURSDAY... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU THROUGH 6 AM THURSDAY... .OVERVIEW...SURF ON KAUAI NIIHAU AND OAHU HAS DROPPED TO ADVISORY LEVELS AS A LARGE OPEN OCEAN SWELL MOVES THROUGH THE ISLAND CHAIN. RESPONSIBLE FOR HAS DROPPED TO ADVISORY LEVELS NEAR KAUAI AND OAHU BUT CONTINUES AT WARNING LEVELS FROM MOLOKAI TO THE BIG ISLAND. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER DUE TO THE DANGEROUS WAVE ACTION...AND POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ001>003-006>009-151430- /O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T0200Z/ /O.NEW.PHFO.SU.Y.0016.070315T0123Z-070315T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- 323 PM HST WED MAR 14 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE AS HIGH AS 16 TO 24 FEET TONIGHT...AND THEN DECLINE IN THE EARLY MORNING. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE AS HIGH AS 10 TO 18 FEET TONIGHT....AND THEN DECLINE IN THE EARLY MORNING. $$ HIZ012-013-017-019-020-023-026-151430- /O.EXT.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-KONA-KOHALA- 323 PM HST WED MAR 14 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL 6 AM HST THURSDAY... SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 20 TO 30 FEET TONIGHT...AND THEN DECLINE IN THE EARLY MORNING. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO 15 FEET THROUGH TONIGHT...AND THEN DECLINE IN THE EARLY MORNING. ALTHOUGH SURF IS EXPECTED TO DROP BELOW WARNING LEVELS BY EARLY THURSDAY...THIS WARNING WILL LIKELY NEED TO BE FOLLOWED A HIGH SURF ADVISORY...AS SURF WILL REMAIN ELEVATED THROUGH THURSDAY. $$ MORRISON
000 WHHW40 PHFO 150533 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 733 PM HST WED MAR 14 2007 ...HIGH SURF WARNING FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH 6 AM HST THURSDAY... ...HIGH SURF ADVISORY FOR NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU AND NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH 6 AM HST THURSDAY... .OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL REMAINS ABOVE THE WARNING THRESHOLD ALONG THE WEST FACING SHORES OF THE BIG ISLAND. THE SURF HAS DROPPED TO ADVISORY LEVELS ON ALL OF THE SMALLER HAWAIIAN ISLANDS. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE AFFECTED SHORELINES DUE TO THE DANGEROUS WAVE ACTION...AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE... OR FRONT...OF WAVES. HIZ012-013-017-019-020-151600- /O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/ /O.EXA.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 733 PM HST WED MAR 14 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST THURSDAY... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM HST THURSDAY. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 18 TO 22 FEET TONIGHT...AND THEN DECLINE THURSDAY MORNING. $$ HIZ023-026-151600- /O.CON.PHFO.SU.W.0006.000000T0000Z-070315T1600Z/ KONA-KOHALA- 733 PM HST WED MAR 14 2007 ...HIGH SURF WARNING REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 10 TO 14 FEET THROUGH TONIGHT...AND THEN DECLINE IN THE EARLY MORNING. ALTHOUGH SURF IS EXPECTED TO DROP BELOW THE WARNING THRESHOLD BY EARLY THURSDAY...THIS WARNING WILL BE FOLLOWED A HIGH SURF ADVISORY FOR SURF OF 8 TO 11 FEET DURING MOST OF THE DAY ON THURSDAY. $$ HIZ001>003-006>009-151600- /O.CON.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- 733 PM HST WED MAR 14 2007 ...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST THURSDAY... SURF ALONG NORTH FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE 15 TO 20 FEET TONIGHT...AND THEN DECLINE AFTER SUNRISE THURSDAY MORNING. SURF ALONG WEST FACING SHORES OF NIIHAU KAUAI AND OAHU WILL BE 10 TO 15 FEET TONIGHT...AND THEN DECLINE AFTER SUNRISE THURSDAY MORNING. $$ TANABE/HOUSTON
000 WHHW40 PHFO 151335 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 AM HST THU MAR 15 2007 ...HIGH SURF WARNING REMAINS IN EFFECT FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH NOON HST TODAY... ...HIGH SURF ADVISORY REMAINS IN EFFECT FOR NORTH FACING SHORES OF MOLOKAI AND MAUI THROUGH NOON HST TODAY... .OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL REMAINS NEAR THE WARNING THRESHOLD ALONG THE WEST FACING SHORES OF THE BIG ISLAND THIS MORNING. THE SURF ALSO REMAINS NEAR THE ADVISORY THRESHOLD ALONG THE NORTH FACING SHORES OF MOLOKAI AND MAUI. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE AFFECTED SHORELINES DUE TO THE DANGEROUS WAVE ACTION...AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ001>003-006>009-151445- /O.CAN.PHFO.SU.Y.0016.000000T0000Z-070315T1600Z/ NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST- OAHU NORTH SHORE-OAHU KOOLAU-OLOMANA- 335 AM HST THU MAR 15 2007 ...HIGH SURF ADVISORY IS CANCELLED... SURF ALONG NORTH AND WEST FACING SHORES OF NIIHAU KAUAI AND OAHU IS SLOWLY DECREASING BELOW THE HIGH SURF ADVISORY THRESHOLD. $$ HIZ023-026-152200- /O.EXT.PHFO.SU.W.0006.000000T0000Z-070315T2200Z/ KONA-KOHALA- 335 AM HST THU MAR 15 2007 ...HIGH SURF WARNING NOW IN EFFECT UNTIL NOON HST TODAY... SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 8 TO 12 FEET THROUGH LATE THIS MORNING. ALTHOUGH SURF IS EXPECTED TO DROP BELOW THE WARNING THRESHOLD BY LATER TODAY...THIS WARNING WILL BE FOLLOWED A HIGH SURF ADVISORY FOR SURF OF 7 TO 10 FEET DURING THIS AFTERNOON AND EVENING. $$ HIZ012-013-017-019-020-152200- /O.EXT.PHFO.SU.Y.0016.000000T0000Z-070315T2200Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 335 AM HST THU MAR 15 2007 ...HIGH SURF ADVISORY NOW IN EFFECT UNTIL NOON HST TODAY... SURF ALONG NORTH FACING SHORES OF MOLOKAI AND MAUI WILL BE 12 TO 16 FEET THIS MORNING...AND WILL SLOWLY SUBSIDE THIS AFTERNOON. $$ HOUSTON
000 WHHW40 PHFO 152126 CFWHFO COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1126 AM HST THU MAR 15 2007 ...HIGH SURF ADVISORY FOR WEST FACING SHORES OF THE BIG ISLAND THROUGH 8 PM HST TONIGHT... .OVERVIEW...THE SURF PRODUCED BY A LARGE NORTHWEST SWELL HAS DECREASED BUT REMAINS NEAR ADVISORY LEVELS ALONG THE WEST FACING SHORES OF THE BIG ISLAND. RESIDENTS AND VISITORS ARE URGED TO AVOID THE WATER ALONG THE AFFECTED SHORELINES DUE TO THE DANGEROUS WAVE ACTION...AND THE POTENTIAL FOR STRONG RIP CURRENTS. FORECAST SURF HEIGHTS ARE ESTIMATES OF THE HEIGHT OF THE FACE...OR FRONT...OF WAVES. HIZ023-026-160600- /O.CAN.PHFO.SU.W.0006.000000T0000Z-070315T2200Z/ /O.NEW.PHFO.SU.Y.0017.070315T2200Z-070316T0600Z/ KONA-KOHALA- 1126 AM HST THU MAR 15 2007 ...HIGH SURF WARNING IS CANCELLED... ...HIGH SURF ADVISORY IN EFFECT UNTIL 8 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A HIGH SURF ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM HST THIS EVENING. THE HIGH SURF WARNING HAS BEEN CANCELLED. SURF ALONG WEST FACING SHORES OF THE BIG ISLAND WILL BE 6 TO 8 FEET THROUGH THIS AFTERNOON. $$ HIZ012-013-017-019-020-152230- /O.CAN.PHFO.SU.Y.0016.000000T0000Z-070315T2200Z/ MOLOKAI WINDWARD-MOLOKAI LEEWARD-MAUI WINDWARD WEST- MAUI CENTRAL VALLEY-WINDWARD HALEAKALA- 1126 AM HST THU MAR 15 2007 ...HIGH SURF ADVISORY IS CANCELLED... SURF ALONG NORTH AND WEST FACING SHORES OF MOLOKAI AND MAUI HAVE DROPPED BELOW ADVISORY LEVELS. $$ MORRISON
What forecasters said that day
The local office's own words before this high surf warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this high surf warning went out at Mar 12, 8:30 PM HST, 7 hours 1 minute earlier.
Area forecast discussion, Mar 12, 8:30 PM HST, 7 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST MON MAR 12 2007 .SYNOPSIS...SOUTHERLY FLOW AHEAD OF A COLD FRONT WILL BRING SCATTERED SHOWERS TO KAUAI AND OAHU TONIGHT....WITH ISOLATED SHOWERS ELSEWHERE. ADDITIONAL SHOWERS...SOME LOCALLY HEAVY...WILL COME WITH A SLOW MOVING COLD FRONT. THE FRONT IS EXPECTED TO REACH KAUAI EARLY TUESDAY...THEN MOVE DOWN THE ISLAND CHAIN THROUGH THE WORK WEEK AS IT SLOWLY WEAKENS. LIGHT TO MODERATE TRADES AND MORE SETTLED WEATHER WILL RETURN OVER THE WEEKEND. && .SHORT TERM (TONIGHT THROUGH THURSDAY)... THE LEADING EDGE OF LAYERED CLOUDS ASSOCIATED WITH A COLD FRONT IS NEAR KAUAI...WITH THE FRONT ASSOCIATED WITH A STORM FORCE LOW CENTERED ABOUT 1000 MILES NORTHWEST OF KAUAI. RADAR CURRENTLY SHOWS SHOWERS INCREASING IN THE KAUAI CHANNEL...AND SOUTH OF KAUAI...WITH LITTLE IN THE WAY OF RETURNS ELSEWHERE. THE SOUTH TO SOUTHWEST WINDS NEAR KAUAI AND OAHU ARE LOCALLY GUSTY...ESPECIALLY ON THE NORTH AND EAST SIDE OF MOUNTAIN RANGES...WITH WIND GUSTS AS HIGH AS 35 MPH BEING REPORTED FROM MAKUA RIDGE ON OAHU...NEAR 45 MPH AT DILLINGHAM AIRFIELD IN MOKULEIA...AND A CALLER TO OUR OFFICE REPORTING STRONG WIND GUSTS IN THE AHUIMANU AREA IN THE LAST HOUR. MODELS ARE IN GENERAL AGREEMENT WITH OVERALL MOVEMENT OF THE FRONT...BUT MINOR DIFFERENCES ARE NOTED...ESPECIALLY WITH THE GFS. THE OPERATIONAL RUN OF THE GFS...AS WELL AS SOME OF THE MEMBERS OF THE ENSEMBLE RUN...DEVELOP A WEAK LOW ALONG THE FRONT NEAR AND/OR NORTH OF THE ISLANDS WITHIN ABOUT 24 TO 36 HOURS...WHICH LEADS TO A SLOWER MOVEMENT OF THE BOUNDARY DOWN THE ISLAND CHAIN...WHEREAS MOST OTHER MODELS DO NOT SHARE THIS SOLUTION. THIS WEAK CYCLOGENESIS IN THE MODEL APPEARS TO BE IN RESPONSE TO SHORT WAVE ENERGY MOVING INTO THE BASE OF THE LONG WAVE TROUGH ASSOCIATED WITH THE VERTICALLY STACKED LOW TO OUR NORTH. EITHER WAY...THE FRONT IS EXPECTED TO LINGER NEAR KAUAI THROUGH MOST OF THE DAY TUESDAY WITH ONLY A SLOW EASTWARD PROGRESSION EXPECTED. LOCALLY HEAVY RAINFALL AMOUNTS ARE POSSIBLE WITH THE FRONT...AS MODERATE TO HEAVY SHOWERS WILL HAVE THE POTENTIAL TO FALL OVER THE SAME AREAS FOR AN EXTENDED PERIOD...THUS THE FLASH FLOOD WATCH REMAINS IN EFFECT FOR KAUAI COUNTY THROUGH TOMORROW NIGHT. AT LEAST SOILS ARE NOT AT AN EXTREME SATURATION LEVEL GOING INTO THIS EVENT. THE FRONT IS EXPECTED TO MOVE TO NEAR OAHU LATE TUESDAY...MOVING TO NEAR MAUI ON WEDNESDAY. LOCALLY HEAVY SHOWERS ARE STILL EXPECTED WHEN THE FRONT IS NEAR OAHU...AND POSSIBLY MAUI COUNTY...BUT WILL HOLD OFF OF INCREASING THE AREA IN THE FLOOD WATCH. BY THURSDAY... THE FRONT IS EXPECTED TO BE NEAR THE BIG ISLAND...BUT WILL BE IN A WEAKENING TREND. THE GFS AND WAVEWATCH MODEL OUTPUT CONTINUES TO BE SCRUTINIZED AFTER THE BOGUS MODEL SOLUTION FROM YESTERDAYS 18Z RUN...WHICH USED BAD QUICKSCAT DATA FOR INPUT...WHICH SUBSEQUENTLY PUT MUCH OF THE OUTPUT INTO DISARRAY. WAVE WATCH III DATA THAT USES NOGAPS MODEL DATA FOR SURFACE WINDS APPEARS TO OFFER A MORE REALISTIC SOLUTION FOR EXPECTED SWELL HEIGHTS IN OUR WATERS. SEE SRFHFO AND CWFHFO FOR THOSE SWELL FORECASTS. && .LONG TERM (FRIDAY THROUGH MONDAY)... BY FRIDAY THE FRONT WILL BE WEAKENING IN THE VICINITY OF THE BIG ISLAND. DRIER NORTHERLY FLOW WILL BE MOVING IN BEHIND THE FRONT...AS HIGH PRESSURE BUILDS NORTHWEST AND NORTH OF THE ISLANDS. SATURDAY AND SUNDAY WILL SEE NORTHEASTERLY TRADES AND THEY SHOULD TURN TO EASTERLY BY MONDAY. SHOWER ACTIVITY WILL THEN TAKE ON THE USUAL WINDWARD AND MAUKA LOOK TO THEM. TODAY/S 00Z GFS RUN IS FASTER AND SLIGHTLY STRONGER WITH THE RETURN TO TRADE WIND WEATHER...AS OPPOSED TO EARLIER RUNS...SO THAT BODES WELL FOR THOSE LOOKING FOR MORE SETTLED WEATHER TO RETURN FOR THE WEEKEND. && .MARINE... THE STRONG LOW ABOUT 1000 MILES NORTHWEST OF KAUAI IS GENERATING A VERY LARGE SWELL THAT BUILD NEAR KAUAI TUESDAY AFTERNOON...THEN THE OTHER ISLANDS TUESDAY NIGHT AND WEDNESDAY. WARNING LEVEL SURF IS EXPECTED FOR MOST IF NOT ALL NORTH AND WEST FACING SHORES...LIKELY TO BE ISSUED TUESDAY MORNING. A SMALL CRAFT ADVISORY WILL GO INTO EFFECT FROM WATERS AROUND OAHU WESTWARD AT 6 AM TOMORROW. MOST REMAINING ZONES WILL NEED A SMALL CRAFT ADVISORY ONCE THE SWELL FILLS IN. && .HFO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FOR KAUAI AND NIIHAU THROUGH TUESDAY NIGHT. SMALL CRAFT ADVISORY FROM OAHU WESTWARD TUESDAY THROUGH THURSDAY DUE TO LARGE OPEN OCEAN SWELLS. && BIRCHARD
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 3:51 PM HST | Flash Flood Watch | HFO | Honolulu, Kauai | 36 hr |
Nearby
High Surf Warnings in Hawaii, 2007Every high surf warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.